MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 19 X 10 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 19 X 10 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG1910BPS
Medical Device Problem Codes Inflation Problem (1310); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the genesis long stent deployment system would not inflate to deploy the mounted stent and the stent dislodged in the patient.There was no patient injury.Another unknown balloon was used to deploy the stent as the stent remained at the target lesion after it dislodged.The balloon lumen of the genesis long would not work as there was a blocked.Therefore, the balloon and/or the stent that was mounted on it, could not be inflated.Which resulted in the stent dismounted prematurely.The operator had to use another balloon to inflate the stent in the vessel which fortunately remained at its target location and didn¿t move or embolized.Once the catheter was removed from the body, the operator tried to inflate the balloon again to figure out the issue.The wire lumen of the catheter was okay.The balloon lumen of the catheter would not function, it would not inflate at all.Blocked by something, preventing the balloon to inflate.
 
Additional Manufacturer Narrative
The genesis long stent deployment system would not inflate to deploy the mounted stent and the stent dislodged in the patient.There was no patient injury.The target lesion is the right ventricular outflow tract (rvot) which was not calcified.Another unknown balloon was used to deploy the stent as the stent remained at the target lesion after it dislodged.The balloon lumen of the genesis long would not work as there was a blockage.There was difficulty tracking the balloon through the lesion around the bend and the sheath had to be exchanged for a longer sheath.The stent was displaced ~1mm off the balloon and the physician re-crimped the stent on the balloon, by hand, to ensure it was secure.The physician successfully got to target lesion with the long sheath but the balloon wouldn¿t inflate.The stent then was displaced because it was abutting the sheath and they needed to remove the catheter since the balloon wouldn¿t inflate.Which resulted in the stent dismounted prematurely.The operator had to use another balloon to inflate the stent in the vessel which fortunately remained at its target location and didn¿t move or embolized.Once the catheter was removed from the body, the operator tried to inflate the balloon again to figure out the issue.The wire lumen of the catheter was okay.The balloon lumen of the catheter would not function, it would not inflate at all.Blocked by something, preventing the balloon to inflate.The wire lumen was prepped as per normal.There was no difficulty removing the device from the packaging.There was no excessive force used anytime during the procedure.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was stored on the shelf for about one year.No other information was provided.The product was not returned for analysis.A product history record (phr) review of lot 17511740 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-sds inflation difficulty - in patient¿ and ¿stent dislodged - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural factors such as recrimping the stent by hand may have contributed to the reported event of stent dislodged.It is not known why the balloon could not be inflated.According to the safety information in the instructions for use ¿prior to stenting, the palmaz genesis peripheral stent on opta pro.035" delivery system should be examined to verify functionality and integrity.Recrossing a partially or fully deployed stent with adjunct devices must be performed with extreme caution.Do not attempt to remove or readjust the stent on the delivery system.To assure full expansion, inflate to at least the recommended nominal pressure as shown on the label.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the lesion.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 19 X 10 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 north west 60th avenue
miami lakes FL 33014
MDR Report Key8349721
Report Number9616099-2019-02731
Device Sequence Number1789168
Product Code FGE
UDI-Device Identifier20705032038666
UDI-Public20705032038666
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberPG1910BPS
Device Catalogue NumberPG1910BPS
Device Lot Number17511740
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1